asthma attack and meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/22/2006 12:20 AM (GMT -7)   
I was in hospital in June and July for major attacks. Just went to ER 10 days ago with another attack. They didn't do much to help...young doc seemed to want to rush me in and out. Went to my Internist five days later and he wanted me in the hospital and said I should have been admitted from the ER. I am on Prednisone for the attack and coming down off it now. I also am on duoneb, advair 250/50. singular, fluticasone nose spray and fexofenadine. I am on the duoneb four times a day with albuterol in between when need. Here is the problem. I am just shaking abd my heart is pounding. Are themeds causing this? Anyone else felt like this?

kanani
Regular Member


Date Joined Oct 2003
Total Posts : 36
   Posted 12/22/2006 5:33 AM (GMT -7)   
i know albuterol can cause that. I guess i'm lucky because none of my meds cause my hearts to race or pound but I hear a lot of people complain about it. I'm sure someone else will come along with some more infor.

hugs,

tiercy

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23413
   Posted 12/22/2006 6:25 AM (GMT -7)   
I agree that it might be your meds. When my son takes Albuterol, his hands shake too but I never really gave it much thought because he is also on Adderall for his ADD. I always thought his shaking was due to that but his doc said that more then likely it's his asthma medications. This can be a side effect and if it's bothersome, make sure to bring up with your doctor.
@--->--Sherry--<---@
Uc(Left-sided) since 1992 - Colazal, 6MP, Biotin, Forvia-In Remission (maybe? Hopefully?)
Secondary Raynauds Syndrome since 2004 -Meds - Norvasc...Fibromyalgia since 2006
Co-mod for Ulcerative Colitis.....Moderator for Allergies/Asthma
Help others such as yourself by donating to Healingwell, every penny counts!
 

 
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23413
   Posted 12/22/2006 6:26 AM (GMT -7)   
Oh and keep track of your heart beat by taking your pulse. If it remains over 100 for a few days, contact your doctor ASAP.
@--->--Sherry--<---@
Uc(Left-sided) since 1992 - Colazal, 6MP, Biotin, Forvia-In Remission (maybe? Hopefully?)
Secondary Raynauds Syndrome since 2004 -Meds - Norvasc...Fibromyalgia since 2006
Co-mod for Ulcerative Colitis.....Moderator for Allergies/Asthma
Help others such as yourself by donating to Healingwell, every penny counts!
 

 
 


816girl
New Member


Date Joined Dec 2006
Total Posts : 7
   Posted 12/22/2006 8:19 AM (GMT -7)   
i also take the same meds for my asthma as you do. the albueterol and the prednisone will do that to you. it also makes me hungry and shakey. sometimes it even makes me sleepy if i get a heavy dose of the albeuterol. i am growimg out of it now but i still have an asthma action plan. it is called the green, yellow, and red zone. if i have to go into the red zone i have to take my prednisone and then call a docter. it probably isn't the same with you because i am only 13. hope i was helpful! :) ~serena~

816girl
New Member


Date Joined Dec 2006
Total Posts : 7
   Posted 12/22/2006 8:22 AM (GMT -7)   
oh and it does make my heart beat fast. you can bring it up to the docter but my mom is in med school and she says it really isn't that important unless it gets worse. :)

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 12/22/2006 9:29 AM (GMT -7)   
I'm not on steroids yet but in the future maybe.I was on steroids for several years for another problem yrs ago.I do remember they make you fat & feel rotton,lol.Stressing over the problems CAN make them worse.Relax
SnowyLynne


pegleg
Regular Member


Date Joined Oct 2006
Total Posts : 257
   Posted 12/22/2006 11:09 AM (GMT -7)   
Dear Ceebee: I am a respiratory therapist and wish the pharmacies would inform the pts of the side effects so they will know what to expect. DueNeb is a combination of Albuterol & Atrovent. By using the combination, you have much better control over your asthma during an exacerbation. HOWEVER, the amount you are using will definitely cause increased HR & "jitters". Ask your MD if you can change from Albuterol to Xopenex which will only increase HR minimally; also since you are receiving Atrovent in the DuoNeb, ask MD if you can be changed to Spiriva (same type of med ... long acting bronchodilator, but only taken once a day in the AM). With Atrovent, during a 24 hr period, you will have what's called peaks and troughs (ups & downs), but w/Spiriva, you receiving 24 hrs of almost constant benefit without suffering the highs & lows. With your Advair, make certain you rinse your mouth thoroghly after using as it will cause thrush. Very painfull and takes a while to clear. Advair is a corticosteroid (only goes to lungs & doesn't affect any other body parts) and great for exacerbations. Do you have a peak flow meter? Are you a persistent asthmatic? If so, you need to be on an asthma mgt program. By being on a program, this will also enable your MD to see what progress or regression you experience. Good luck and let me know if you need info. The ALA is a great place to start re/brochures, etc.

zoegirl
Regular Member


Date Joined Nov 2006
Total Posts : 27
   Posted 12/23/2006 5:01 PM (GMT -7)   
I to am where you are at. I am on the second round of streoids and on th duo neb. I have been doing the breathing treatments for about 7weeks, Between the two I have had rapid heart rate, blurred vision, the shakes, torn up stomach and mood swings. The up side to this is I am not in the hospital or visiting the ER. i just went up on my Avir and I finally seen to be getting some where. It just takes time and can be frustrating and scary, but it dose get better. It helps to relax and go with the flow. Stress is a biggie on making the asthma worse. I can only tell you it dose get better.
Kis

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/23/2006 11:45 PM (GMT -7)   
Thank you all for sharing with me. I am on third round of steroids zoegirl and I hate them...do we ever get off? Then, I really hate the hospital and ER. One doc in our ER is young and rude...wants to move you right through. My doctor said that doctor should have admitted me I was still so bad a week later. He wanted me in hospital a week later but I could at least breath better by then. I have a red, yellow and green plan too. I usually blow 4 on tester but couldn't blow 2 when in ER. I worry about going back and getting that doctor. Thanks again for the help. I really appreciate it:)

zoegirl
Regular Member


Date Joined Nov 2006
Total Posts : 27
   Posted 12/24/2006 3:07 PM (GMT -7)   
I had a VERY bad doc while I had my last hospital stay. If you get him agin, ask for another doc if they have one. You know your body and have rights. As for the steroids, I think they are a fact of life right now. I live in Colorado and the crazy weather and pine trees are kicking my bum. But if they keep me home with my family and out of the ER. Then I will learn to live em. My biggest complaint is all the stomach damage they are doing to me. I am hopeing this will be my last round for a while. I went up to the Advir 500 and it seems to maybe be doing the trick. Hang in there.
Love and hugs Kris
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:54 AM (GMT -7)
There are a total of 2,732,004 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
194 Guest(s), 3 Registered Member(s) are currently online.  Details
lynbrez, imagardener2, Bhutan boy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer